MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 400MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 400MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.161S
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Patient dob and weight not provided for reporting.Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Device history records review was conducted.The report indicates that the: dhr review for: manufacturing location: (b)(4), manufacturing date: 23-may-2017, expiration date: 30-apr-2027.Part #: 04.037.161s, lot#: h367885 (sterile) - 11 mm/130 deg ti cann tfna 400 mm / left - sterile.Quantity 5.Component parts reviewed: part 04.037.942.2 - lock prong, 130 degree, tfna bp-55 lot ¿ l392855.Part 04.037.912.4 - wave spring, shim ended bp-55 lot ¿ h089457.Part 04.037.912.3 - tfna lock drive bp-58 lot ¿ h351646.Part 21127 - raw material lot bp-80 lot ¿ h189289.Raw material for titanium received from (b)(4).Certified test report received from (b)(4) meet specification.Certificate of test for chemical composition of titanium ingot meet specification.Raw material receiving/putaway checklist meet requirements.
 
Event or Problem Description
It was reported that during original procedure of orif left hip on (b)(6) 2018, surgeon was trying to connect the nail to insertion handle and he cross threaded connecting screw into nail which caused nail not to connect properly to insertion handle.The 3.2 mm guide wire was sitting too low or too high in the nail.Upon using 6/9 stepped drill bit, the drill bit tip hit inside of the nail causing tip of the drill bit to break off into the patient into multiple pieces.Fragments were embedded in patient.Surgeon did not attempted to retrieve the fragments.Upon of insertion of helical blade, the guide wire advanced through the femoral head.Due to this occurring, the surgeon took out the helical blade, took out the guide wire and re inserted the helical blade without a guide wire.There was 2 min delay in procedure.Procedure was completed successfully and patient was reported as stable.Concomitant devices reported: insertion handle (part # - 03.037.012, lot # unknown, qty ¿ 1), helical blade (part # 04.038.310s, lot # h379767, qty ¿ 1).This complaint involves four devices (connecting screw, nail, drill bit, guide wire).This report is 4 of 4 for (b)(4).

Brand Name
11MM/130 DEG TI CANN TFNA 400MM/LEFT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7364594
Report Number2939274-2018-51195
Device Sequence Number1232987
Product Code HSB
UDI-Device Identifier10886982096692
UDI-Public(01)10886982096692(17)270430(10)H367885
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.037.161S
Device Catalogue Number04.037.161S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2018
Initial Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;